Addiction: Substance Abuse Community
Addicted to FIORICET. Not the usal suspect drug to the addictted mind
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Addicted to FIORICET. Not the usal suspect drug to the addictted mind

Hi all,

I have been addicted to fioricet for the past 12 years.  I was on 7 to 10 a day.  I ran out this past Tuesday.  So I have been cold turkey since taking last dose at 1.5 Wednesday morning.  My husband has been wonderful support to me.  He has watched me do things in my sickest which was Friday.  I have had DT's (I mean the true DT's sustained as an alcoholic does going through withdrawals).  I do not drink alcohol, except the occasional glass of wine at diner out.

I have hallucinations and seizures.  I have been having one huge seizure and DT combination since Mid night last night till now which is 9:45 Sunday a.m. now.  I hope that I live to tell my story.  Because I do have a story,  when my detox here at home is complete I want to write down what I experienced and hope my story will help someone out there get off of this awful ... medication.  

signed.. Hoping to be clean and felling better.  Wish me luck!.
Blank
1416133_tn?1351126817
Hi gia, and I'm glad you're still hanging in there.

Only I'm still concerned.  This is why we posted to you over the weekend about getting seen by a Dr.  You don't want this to be dangerous or have long-term negative effects.  I am thrilled to read you want off, but please, PLEASE, do this as safely as possible.  And that means getting the assistance of a medical professional as you continue through your detox.
11 Comments Post a Comment
Blank
1827057_tn?1397523877
Hey    You are definitely not supposed to cold turkey this med.   It is a barbiturate and withdrawal can kill you .You really need to get to the doctor.I am worried about you.   Is there any way you can get some medical help here?   not trying to scare you but just really concerned.
Blank
1416133_tn?1351126817
Ricart's right.  You need to see a Dr. immediately.  Please don't try to do this c/t.  Very dangerous.
Blank
Avatar_f_tn
I just tapered off of fioricet in the past month. I now take it only as needed. I was taking 6/day as prescribed but as I increased it I kept getting the rebound headaches which in turn made me take more. I asked my doc about weaning down on it. He never gave me exact advice but told me to come down about 2/day in 1 month, so very slowly. I had more issues with caffeine w/d symptoms than anything else. I also take tramadol 4 per day so that may have hid some symptoms too. Now I'm working on that taper.

If you can I'd call your doc. Although at this point you've been off it for a few days so maybe you can push through. I have read its dangerous to stop fioricet c/t so best bet would be a doc if you can.  
Blank
Avatar_f_tn
To be honest with you and everyone that will read this post, It is Monday now for me.  I have been cold turkey since Wednesday morning dose at 1.5.  

I do not have a regular physician.  I tried to get more pills to start a taper plan based on my usage per day.  However, I live in state where doctors give out opiates but no one gives out fioricet.  No one out there knows more than I do about how dangerous this is.  I did try getting through the internet, but know there is a lock down out there and something in the internet community and being able to get access to this medication.  I told my husband all of this, and his support has been wonderful.

I am still seizing and going through DT's (the tremors are where my whole body is actually shaking, ect..) But they have demonished greatly (not completely gone).  

My husband went back to work, I am home alone today.  I am holding on to my cell phone in case I need emergency help!  So far I am okay but I can tell you sweating believe it or not is extremely helpful at getting this out of my body.  I went 54 hours with no sleep.  That actually scarred me!  I as afraid I was never going to get sleep!  

I got sleep last night after taking 10mg of valium last night.  I sweated the entire night.  I am taking HOT showers going and into the sun today.  

Thank you so much for your help and concern to you and all that posted.  Fifth day... I out to be out of the majority of this by tomorrow.....  

Blank
Avatar_f_tn
Does any one have any advise from their own experiences with withdrawals from fioricet?  I am just wondering if this "wired" feeling I have been having is going to stop.  My husband said (jokingly, in good spirit I might add) that I look like I am wired for life.  I guess it will take my brain and my body several months to feel somewhat normal.  

The addicted mind, is not normal anyway.  Please let me know if anyone knows anything that might help me.  Like what do I do for my self after the worse is over?  I have only been taking this medication the past 5 years just to keep my body maintained on this..  I really tried to get meds to start the taper and avoid all of this.  

Anyway, Everyone that has posted, thanks so much.

Signed... better today... maybe a light at the end of the tunnel..
Blank
1416133_tn?1351126817
Hi gia, and I'm glad you're still hanging in there.

Only I'm still concerned.  This is why we posted to you over the weekend about getting seen by a Dr.  You don't want this to be dangerous or have long-term negative effects.  I am thrilled to read you want off, but please, PLEASE, do this as safely as possible.  And that means getting the assistance of a medical professional as you continue through your detox.
Blank
Avatar_f_tn
Thanks IMDONENoMore.  But I am not sure what is a "safe detox"?  What is a doctor going to do for me?  What type of medical assistance am I needing to get?  

I think I am gonna die by the way some of posts have stated that detox withdrawals from fioricet can kill me....  
Blank
1235186_tn?1339127464
gia yes cold turkey w/d from barbiturates can be life threatening.
dt's and hallucinations are severe w/d symptoms.
please go to the ER you need to be monitored.
Blank
Avatar_f_tn
A safe detox is one in which a TAPER plan is in effect, under the supervision of a doctor.

Having constant and continuous seizure activity is dangerous for you and can result in permanent brain damage. It's very serious, not to mention what could happen when you're alone...you could sustain a serious head injury which could be fatal.

I hope you get yourself some treatment and good luck to you.
Blank
Avatar_f_tn
I'm back.  The detox I tried in May did not take.  The tremors and speech that I was still suffering after w/d's was too much to bare.  I am back at 8/day.  Tomorrow I plan to drop to 6 immediately.  I did research in my community/state and there are NO doctor assisted programs for fioricet addiction.  A lot for street drugs/opiates specialist but there are none for my type of addiction.  

My husband says I can taper.  I have valium on the way to help with sleep and enough fioricet to assist with a taper.  I made calls to three doctors within a 75 mile radius and they are all opiate/benzo addiction doctors.  All the young doctors coming into the medical field do not know about this 1/2 century old drug!

Wish me luck.  After the taper (if I can do it) I will get ahold of klonopin to take for a month or so.  I have read that the GABA receptors in the brain are the issue and getting these in sync is the key.  Phenobarbital is what I need.  My husband is embarrassed and wants me to do at home taper/detox.

Thanks for reading/listening.
Blank
4804873_tn?1360166137
I am so sorry to hear you are going through this...I wish you could find a doctor that could help you with this, geez!  I actually was prescribed fioricet for chronic tension headache, but realized quickly they caused rebound headaches, so I didn't continue with them.  And your story makes me glad I didn't! I was addicted to Percocet for several years, so I surely didn't need another addiction! Keep us posted, thinking of you and wish you luck.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank